question-icon

started having diarrehea and vomitng yesterday morning. Vomiting was limited

default
Posted on Thu, 28 Mar 2019
Question: started having diarrehea and vomitng yesterday morning. Vomiting was limited and stopped.
diarrehea has continued for past 36 hours. have take immodium (4) in last 36hours.

began flecainide for rapid bpm about ten days ago, same with eliquis. diet has been limited to bananas, applesauce,english muffin and some rice

any ideas
doctor
Answered by Dr. Michelle Gibson James (1 hour later)
Brief Answer:
fluid and electrolytes, hold solids for short time, probiotics

Detailed Answer:
Hi, thanks for using healthcare magic

Acute/recent onset of diarrhea and vomiting is most commonly due to infection, particularly viral or bacterial, with viral infections being more common

Flecainide can cause diarrhea and vomiting but it is a very rare side effect that occurs in only 1 to 3% of persons who use this medication according to medscape drug interaction checker.

Since the effect is so rare then the more likely cause would be an infection. Most infections are self limiting.

In general medications such as immodium are not used unless the diarrhea is very severe or lasting a long period of time or the person has to travel etc.
Most persons advise allowing the virus/bacteria to run its course and leave the gut , by halting the stool prematurely, it is possible to delay natural healing

In diarrhea the ability of the gut to absorb food is reduced and any solid food used (even BRAT diet), can cause an episode of diarrhea or delay healing again. Solid food is used when there is a 4 hour interval with no diarrhea.

When 4 hours pass, with no diarrhea, it means that the gut may be healing and able to absorb food, small amounts of the BRAT diet can be started then.

Fluid and electrolyte replacement is very important to replace the fluids and electrolytes that you are losing. Oral hydration packs would be helpful here.

Probiotics can also help to speed up healing but restoring the body's normal gut flora.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
started having diarrehea and vomitng yesterday morning. Vomiting was limited

Brief Answer: fluid and electrolytes, hold solids for short time, probiotics Detailed Answer: Hi, thanks for using healthcare magic Acute/recent onset of diarrhea and vomiting is most commonly due to infection, particularly viral or bacterial, with viral infections being more common Flecainide can cause diarrhea and vomiting but it is a very rare side effect that occurs in only 1 to 3% of persons who use this medication according to medscape drug interaction checker. Since the effect is so rare then the more likely cause would be an infection. Most infections are self limiting. In general medications such as immodium are not used unless the diarrhea is very severe or lasting a long period of time or the person has to travel etc. Most persons advise allowing the virus/bacteria to run its course and leave the gut , by halting the stool prematurely, it is possible to delay natural healing In diarrhea the ability of the gut to absorb food is reduced and any solid food used (even BRAT diet), can cause an episode of diarrhea or delay healing again. Solid food is used when there is a 4 hour interval with no diarrhea. When 4 hours pass, with no diarrhea, it means that the gut may be healing and able to absorb food, small amounts of the BRAT diet can be started then. Fluid and electrolyte replacement is very important to replace the fluids and electrolytes that you are losing. Oral hydration packs would be helpful here. Probiotics can also help to speed up healing but restoring the body's normal gut flora.